Hail, Clay
- When
- July 2, 4:27 PM EST
- Where
- Clay County, 1.38 mi WNW of Bellair West
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.180, -81.750
Quarter size hail was observed near Blanding Blvd and Aurora Blvd.
Dry NW flow prevailed aloft on the periphery of a deep layer ridge across the Gulf of Mexico. Light steering flow focused sea breeze merger inland near St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Dry NW flow prevailed aloft on the periphery of a deep layer ridge across the Gulf of Mexico. Light steering flow focused sea breeze merger inland near St. Johns River basin in the afternoon. Warm aloft, but steeper mid level lapse rates promoted wet downburst potential.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 8:39 AM EST, 7 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 939 AM EDT Tue Jul 2 2019 ...HOT AND HUMID WITH HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON... ...ISOLATED STRONG STORMS WITH GUSTY WINDS THIS AFTERNOON/EVENING... .UPDATE... Deep Northwest Flow continues to build the heat and humidity across NE FL/SE GA as High pressure ridge remains anchored over the Eastern GOMEX. Morning soundings showed that atmosphere has enough moisture with Precipitable Water Amounts (PWATs) around 1.90" at both TLH/JAX to support some isolated to scattered storms this afternoon and evening. Expect some isolated development along the East Coast/Gulf Coast sea breeze fronts by early afternoon, although the NW flow will only allow the East Coast Sea breeze to push inland to the St Johns River Basin. Once activity gets started enough moisture to allow outflows to kick-off scattered storms between the I-95/US 301 corridors with best chances along the St Johns River Basin of NE FL. Storm motion is from the Northwest around 10 mph so expect storms to drift back towards the Atlc Coast and possibly get into the nearshore coastal waters. Isolated Strong storms with gusty downburst winds to 45-55 mph possible in the most intense cells this afternoon. Prior to peak of convection late this afternoon expecting the Hot NW steering flow to push Max Temps into the middle/upper 90s at most locations with while the weak sea breeze at the coast will limit to lower 90s there, this combined with dew point temps in the lower to middle 70s will push the Heat Index/"Feels-Like" readings to around 105 degrees for most locations by early-mid afternoon. Convection will continue early this evening then fade quickly after sunset leaving just fair skies and humid conditions for the overnight hours with light southwest flow keeping Min Temps elevated into the mid/upper 70s inland and near 80 along the coast. Overnight lows this morning were only 76 at AMG and 80 at SSI and may set Record High Min Temp records for July 2nd which are 76F at AMG in 1986 and 79 at SSI set just last year (2018). && .AVIATION... VFR through 18z, then isolated to scattered storms may impact TAF sites through about 00z and will need to add VCTS if trends in Hi-Res models continue to show more activity than previously expected. Return to VFR during the overnight hours with just a few high clouds at times. && .MARINE... Offshore flow at 10-15 knots this morning will give way to weak sea breeze this afternoon and evening with a return to offshore flow out of the Southwest later tonight. A few offshore moving storms this afternoon and evening could kick off some strong wind gusts and dangerous lightning in the near shore waters. && .CLIMATE... High temperatures will near daily record highs Tue & Wed. Below are record high temperatures and the year set for official climate sites: Jul 2 Jul 3 Jul 4 Jacksonville, FL (JAX) 100/1902 99/1970 99/1970 Gainesville, FL (GNV) 99/1902 101/1902 99/1997 Alma, GA (AMG) 99/1996 99/1997 99/1997 St. Simons Island, GA (SSI) 97/1998 97/2014 99/1979 && .PRELIMINARY POINT TEMPS/POPS... AMG 99 75 99 74 / 30 20 20 10 SSI 93 79 93 78 / 30 0 10 0 JAX 98 76 97 76 / 40 20 20 10 SGJ 94 77 93 76 / 40 10 10 0 GNV 96 75 96 74 / 50 20 40 30 OCF 95 75 95 74 / 40 20 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Hess/Kennedy
Special Weather Statement National Weather Service Jacksonville FL 223 PM EDT Tue Jul 2 2019 FLZ037-021845- Putnam FL- 223 PM EDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 245 PM EDT... * At 223 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Palatka, moving south at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Palatka, East Palatka, Orange Mills, Bardin, San Mateo and Satsuma. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2975 8177 2975 8157 2953 8153 2953 8181 TIME...MOT...LOC 1823Z 001DEG 8KT 2968 8168 MCGINNIS
Special Weather Statement National Weather Service Jacksonville FL 503 PM EDT Tue Jul 2 2019 FLZ025-125-022130- Inland Duval FL-Coastal Duval FL- 503 PM EDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DUVAL COUNTY UNTIL 530 PM EDT... * At 502 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Ortega, or near Jacksonville, moving south at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Jacksonville, Nas Jax, Ortega, Normandy, Riverside, San Marco and Jacksonville Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3019 8161 3019 8182 3035 8177 3036 8164 TIME...MOT...LOC 2102Z 351DEG 5KT 3029 8170 MCGINNIS
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
525 PM EDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST 6 NNW MANDARIN 30.22N 81.69W
07/02/2019 M51 MPH Duval FL ASOS
THUNDERSTORM WIND GUST OF 51 MPH MEASURED AT NAS
JACKSONVILLE.
&&
WCORLESSThe Jacksonville radar (KJAX), 34 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was observed near Blanding Blvd and Aurora Blvd.
A tree was blown down and blocked part of Constitution Drive. The time of damage was based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826713, 826721.